Alert archive / Arizona / Flash Flood Warnings in 2008
Flash Flood Warning 19, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 13, 2008, 12:29 PM MST for Pinal County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2008, 12:29 PM MST (19:29 UTC)
- Expired
- Jul 13, 2008, 2:30 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pinal County, AZ
The radar
The Tucson radar (KEMX), 98 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1164 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 131929 FFWTWC AZC021-132130- /O.NEW.KTWC.FF.W.0019.080713T1929Z-080713T2130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 1229 PM MST SUN JUL 13 2008 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 230 PM MST * AT 1220 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS GENERATING VERY HEAVY RAINFALL FROM JUST EAST OF MAMMOTH TO NEAR WAGNER RANCH AT ARAVAIPA CREEK. MOVEMENT WAS VERY SLOW...TO THE WEST AND NORTHWEST AT ABOUT 5 MPH. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR... MAMMOTH AT 1250 PM MST EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...HIGHWAYS AND UNDERPASSES. LAT...LON 3269 11077 3292 11073 3301 11050 3258 11049 $$ MEYER
3 follow-up statements
000 WGUS75 KTWC 132004 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 104 PM MST SUN JUL 13 2008 AZC021-132130- /O.CON.KTWC.FF.W.0019.000000T0000Z-080713T2130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PINAL AZ- 104 PM MST SUN JUL 13 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM MST FOR EAST CENTRAL PINAL COUNTY... AT 100 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF STRONG SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM NEAR MAMMOTH NORTHWARD TO ARAVAIPA CREEK. A SPOTTER NEAR ARAVAIPA ROAD REPORTED 1.55 INCHES OF RAINFALL IN AN HOUR WITH RADAR RAINFALL ESTIMATES OVER 2 INCHES IN SOME AREAS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...ROADS AND UNDERPASSES. LAT...LON 3269 11077 3292 11073 3301 11050 3258 11049 $$ MEYER
000 WGUS75 KTWC 132041 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 141 PM MST SUN JUL 13 2008 AZC021-132130- /O.CON.KTWC.FF.W.0019.000000T0000Z-080713T2130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PINAL AZ- 141 PM MST SUN JUL 13 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM MST FOR EAST CENTRAL PINAL COUNTY... AT 130 PM MST...SHOWER AND THUNDERSTORM ACTIVITY HAD GREATLY DECREASED ACROSS MOST OF EAST CENTRAL PINAL COUNTY. HEAVY RUNOFF FROM EARLIER RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES WILL CONTINUE TO CAUSE FLOODING PROBLEMS THIS AFTERNOON. LAT...LON 3269 11077 3292 11073 3301 11050 3258 11049 $$ MEYER
000 WGUS75 KTWC 132128 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 228 PM MST SUN JUL 13 2008 AZC021-132137- /O.EXP.KTWC.FF.W.0019.000000T0000Z-080713T2130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PINAL AZ- 228 PM MST SUN JUL 13 2008 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 230 PM MST FOR EAST CENTRAL PINAL COUNTY... AT 225 PM MST SHOWERS AND THUNDERSTORMS HAD GENERALLY MOVED OUT OF THE EAST CENTRAL PINAL COUNTY AREA. HEAVY FLOW WILL IN WASHES AND STREAMS WILL CONTINUE INTO THE LATE AFTERNOON FROM EARLIER STORMS. LAT...LON 3269 11077 3292 11073 3301 11050 3258 11049 $$ MEYER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 9:20 AM MST, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 13, 9:20 AM MST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 920 AM MST SUN JUL 13 2008 .SYNOPSIS...A MOIST UNSTABLE AIRMASS WILL CONTINUE ACROSS SOUTHEAST ARIZONA THIS WEEK. EXPECT A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS. && .DISCUSSION...ANOTHER MORNING OF SHOWERS WITH CONVECTION FIRING UNDER TRAILING VORT LOBE AROUND WEAKNESS IN OUR FLOW LOCATED JUST NORTH. TONS OF MOISTURE WITH LESS SOLAR INSOLATION ONCE AGAIN...BUT AGAIN IT WONT TAKE MUCH TO GET GOING ON A LARGER SCALE. LITTLE SHEAR AND WEAK STEERING LEVEL FLOW SO HEAVY RAIN AGAIN THE CONCERN. WEAK FLOW CONTINUES WITH LARGER SCALE ILL DEFINED HIGH ACROSS THE DESERT SOUTHWEST. ANOTHER WEAKNESS IN THIS FLOW IS WORKING NORTH THROUGH EASTERN ARIZONA TODAY. AFTER ANOTHER BUSY DAY AND EVENING WE COULD SEE SOME MILD SUBSIDENCE BEHIND THIS FEATURE MONDAY FOR LESS THUNDERSTORM COVERAGE OVERALL. THE HIGH INITIALLY CONSOLIDATES MORE SOLIDLY TO OUR EAST THIS WEEK FOR A SOUTHERLY FLOW BUT NOT A STRONG ONE AS IT WOBBLES NEARBY AT TIMES AND ONCE AGAIN LOOSES FOCUS LATER. WATCHING THE CONTINUED REACTION OF THE VAMORI WASH IN THE SOUTHERN TOHONO OODHAM NATION TODAY AS IT HAS CRESTED JUST ABOVE FLOOD STAGE. IT SHOULD FALL BELOW FLOOD STAGE LATER THIS MORNING...BUT MAY SEE MORE RAINFALL LATER TODAY. && .AVIATION...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EARLY NIGHTTIME HOURS INTO MONDAY. CLOUD DECKS WILL GENERALLY BE 5-7KFT AGL...WITH LOWER CEILINGS IN HEAVY RAIN. VISIBILITIES AT TIMES WITH THE STRONGEST STORMS AS LOW AS 1 MILE OBSCURING MOUNTAINS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...ABUNDANT MOISTURE IN COMBINATION WITH DAYTIME HEATING WILL LEAD TO MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THIS WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 5:09 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 51 min |
| Jul 12, 5:48 PM MST | Flash Flood Warning | TWC | Cochise | 117 min |
| Jul 12, 6:45 PM MST | Areal Flood Advisory | TWC | Graham | 2 hr |
| Jul 12, 7:45 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Jul 13, 7:49 AM MST | Flash Flood Warning | TWC | Santa Cruz | 116 min |
| Jul 13, 8:01 AM MST | Areal Flood Warning | TWC | Pima | 6 hr |
| Jul 13, 11:55 AM MST | Areal Flood Advisory | TWC | Pinal | 110 min |
| Jul 13, 1:21 PM MST | Areal Flood Warning | TWC | Pima | 12 hr |
| Jul 13, 2:25 PM MST | Areal Flood Advisory | TWC | Pinal | 4 hr |
| Jul 13, 3:12 PM MST | Flash Flood Warning | TWC | Pima, Santa Cruz | 2 hr |
| Jul 13, 3:24 PM MST | Flash Flood Warning | TWC | Cochise | 111 min |
| Jul 13, 4:06 PM MST | Areal Flood Advisory | TWC | Pima | 114 min |
| Jul 13, 4:46 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 59 min |
| Jul 13, 4:48 PM MST | Flash Flood Warning | TWC | Cochise | 117 min |
Nearby
Flash Flood Warnings in Arizona, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.